Alert archive / Alabama / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 144, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Oct 5, 2019, 2:24 PM CDT for Wilcox County, Alabama. It was in force for 22 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 5, 2019, 2:24 PM CDT (19:24 UTC)
- Expired
- Oct 5, 2019, 2:46 PM CDT
- In force
- 22 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Wilcox County, AL
The radar
The Birmingham radar (KBMX), 152 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 5, 2:32 PM CDT | TSTM WND DMG | 3 E Coy, AL | WILCOX COUNTY 911 CENTER RELAYED A REPORT OF MULTIPLE TREES AND POWER LINES DOWN IN THE VICINITY OF COUNTY ROADS 12 AND 13 AND J.M. BROOKS ROAD. TIME OF OCCURRENCE BETWEEN 230 AND 235 PM CDT ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 7.4 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 19 J/kg
- Mixed-layer CIN
- -325 J/kg
- Mixed-layer LCL
- 1937 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
903
WUUS54 KMOB 051924
SVRMOB
ALC131-052000-
/O.NEW.KMOB.SV.W.0144.191005T1924Z-191005T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
224 PM CDT Sat Oct 5 2019
The National Weather Service in Mobile has issued a
* Severe Thunderstorm Warning for...
Southwestern Wilcox County in south central Alabama...
* Until 300 PM CDT.
* At 224 PM CDT, a severe thunderstorm was located 4 miles northwest
of Vredenburgh, or 9 miles southwest of Camden, moving west at 15
mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Yellow Bluff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3196 8732 3186 8728 3183 8732 3183 8754
3199 8751
TIME...MOT...LOC 1924Z 110DEG 11KT 3188 8737
HAIL...0.75IN
WIND...60MPH
$$1 follow-up statement
573
WWUS54 KMOB 051946
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
246 PM CDT Sat Oct 5 2019
ALC131-051956-
/O.CAN.KMOB.SV.W.0144.000000T0000Z-191005T2000Z/
Wilcox AL-
246 PM CDT Sat Oct 5 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN WILCOX COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
LAT...LON 3196 8732 3186 8728 3183 8732 3183 8754
3199 8751
TIME...MOT...LOC 1945Z 110DEG 11KT 3190 8745
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 5, 1:06 PM CDT, 1 hour 18 minutes earlier.
Area forecast discussion, Oct 5, 1:06 PM CDT, 1 hour 18 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
106 PM CDT Sat Oct 5 2019
.DISCUSSION...Updated for latest aviation discussion below.
&&
.AVIATION...
18Z issuance...VFR conditions anticipated through this evening
outside of scattered showers and thunderstorms that are expected
to develop over inland portions of the area. Some of those
stronger storms will be capable of producing brief strong and
erratic wind gusts. VFR is generally expected to continue late
tonight into Sunday morning, though lower cloud decks between 3-6
kft AGL may move into the area along easterly low level flow
late. /21
&&
.PREV DISCUSSION... /issued 1111 AM CDT Sat Oct 5 2019/
DISCUSSION...See updated information for land areas below.
UPDATE...The upper air pattern remains characterized by weak
ridging aloft across our forecast area this morning, though a
plume of deeper layer moisture with associated precipitable water
values between 1.6 and 1.8 inches extends across southeast MS and
interior southwest AL. Radar imagery already indicates isolated to
locally scattered showers and thunderstorms developing in the
moist and increasingly unstable environment over our interior
northwest zones this morning, and have added a chance POP over
these locations through 18Z. Conditions remain prime for additional
scattered showers and thunderstorms to develop over inland
portions of the forecast area this afternoon and evening, where
MLCAPE values still look to increase to around 1500 J/KG. The
latest high resolution model guidance is supportive of increasing
POPs slightly from the previous forecast to around 40% coverage
over interior portions of southeast MS and southwest AL this
afternoon. Forecast soundings continue to indicate dry air in the
mid to upper levels of the atmosphere this afternoon, which will
support downburst potential with some of the stronger storms that
develop (a few point forecast soundings around the area indicate
DCAPE values between 800-1200 J/KG this afternoon). Some storms
will therefore be capable of producing wind gusts of 40-50 mph
this afternoon, though a localized severe storm gust around 60
mph cannot be entirely ruled out. We will monitor trends closely.
We will tack on yet another day above 90 degrees - highs this
afternoon are on track to reach into the mid to upper 90s over the
interior, with readings between 90-95 degrees closer to the
coast. /21
PREV DISCUSSION... /issued 624 AM CDT Sat Oct 5 2019/
DISCUSSION...Updated for latest aviation discussion below.
AVIATION...
12Z issuance...Scattered showers and thunderstorms expected once
again today, primarily over inland areas. Some of the stronger
storms could produce gusty and erratic outflow winds. Outside of
convection, VFR conditions and light winds prevail. /49
PREV DISCUSSION... /issued 429 AM CDT Sat Oct 5 2019/
NEAR TERM /Now Through Saturday night/...Weak upper-level
ridging continues over the Southeast today as an upstream trough
digs into the central Plains states to the west. At the surface,
high pressure ridging from the Mid-Atlantic south into
Georgia/Alabama maintains a light easterly flow across the region.
Expecting another hot day as high temps reach the mid 90s across
much of the area this afternoon. Scattered thunderstorms develop
again during peak heating hours, with the greatest coverage likely
occurring over inland counties where instability will be greatest
(MLCAPE ~1500 J/kg). Model soundings continue to suggest dry air
lingering in the 700-500 mb layer, likely due to persistent
subsidence beneath the weak upper ridge. This, in combination with
large T-Td spreads near the surface, will support efficient
evaporative cooling and thus, downburst wind potential in stronger
storms. While widespread severe weather is not expected, could
see some wind gusts reach the 40-50 mph range (similar to Friday).
Cannot rule out a few isolated instances of downed trees/branches
or other minor damage due to these winds. Convection tapers off
late this evening when heating stops, though a few lingering
showers will remain possible. More scattered thunderstorm activity
develops offshore and right along the coast after midnight. This
overnight activity will pose no severe or strong wind threat. Low
temps tonight range from upper 60s inland to mid 70s along the
immediate coast. /49
SHORT TERM /Sunday Through Monday night/...A large and positively
tilted upper trof which extends from the Great Lakes region to the
southwest states gradually takes on a more meridional orientation
while slowly advancing into the eastern states through Monday.
Much of the upper trof ejects off to the north Monday night,
although leaves a broad and weak upper trof pattern in place over
the southeastern states. A Canadian surface low associated with
the upper trof will have brought a trailing cold front to near the
Ohio and mid Mississippi river valley at the beginning of the
period. A strong surface ridge over the southeast states is
expected to slow the approach of the cold front, but gradually
weakens and eventually allows for the frontal boundary to move
through the forecast area on Monday with light easterly winds
becoming northerly in the wake of the front. Daytime heating
combined with modest isentropic lift seen mainly near 305K will
support slight chance to chance pops on Sunday, then likely pops
follow for Monday for nearly the entire area as the front moves
through. Have continued with chance pops for much of the area
Monday night due to layer lifting seen near 300K in the wake of
the front. MLCAPE values on Sunday will be 700 to possibly 1000
J/kg then values around 1000 J/kg are expected on Monday. Shear
values will be low, but some storms may produce some gusty winds
each day. Highs on Sunday will be mostly in the upper 80s then
trend a bit cooler for Monday when highs will be in the mid to
upper 80s. Lows Sunday night range from the mid to upper 60s well
inland to the lower 70s at the coast then trend cooler for Monday
night and range from around 60/lower 60s well inland to near 70 at
the coast. A high risk of rip currents is expected Sunday into
Monday. /29
LONG TERM /Tuesday Through Friday/...A series of modest shortwaves
move through the broad upper trof pattern over the southeastern
states on Tuesday before the upper trof ejects off to the east and
is replaced by a modest upper ridge. A large surface high over
the eastern states becomes oriented more along the east coastal
states through Wednesday, resulting in light northerly winds over
the forecast area becoming easterly. For Tuesday, have stayed with
slight chance to chance pops generally along and east of I-65
where better deep layer moisture will be present, and weak
isentropic lift plus daytime heating will lead to convective
development. On Wednesday, model soundings show warmer mid level
temperatures (a consequence of the modest upper ridge) which are a
bit more pronounced over interior areas compared to near the
coast. Considering this along with anticipated modest isentropic
lift/daytime heating, have gone with slight chance pops over
interior areas with chance pops closer to the coast. The modest
upper ridge moves off to the east through Thursday as a large
upper trof develops over the western states and advances into the
central states, then begins to advance into the eastern states on
Friday. An associated surface low moves from the Plains off into
Canada and brings another cold front to near the mid Mississippi
river valley on Thursday. A light return flow develops over the
forecast area meanwhile, then the cold front moves through the
forecast area on Friday. Slight chance to chance pops on Thursday
are followed by chance pops areawide on Friday with the frontal
passage. /29
MARINE...Generally light onshore flow expected today before a
moderate easterly flow develops tonight through Sunday. A cold front
approaches from the north on Monday, making passage Monday night and
bringing a moderate to occasionally strong offshore flow Tuesday.
Moderate easterly flow returns Wednesday into late week. Seas build
to 2 to 4 feet Sunday and last through much of next week due to the
persistent moderate wind flow. /49
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk from Sunday morning through Monday evening
for ALZ265-266.
FL...High Rip Current Risk from Sunday morning through Monday evening
for FLZ202-204-206.
MS...None.
GM...None.
&&
This product is also available on the web at:
http://weather.gov/mobHazardous weather outlook, Oct 5, 4:38 AM CDT, 9 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Mobile AL 438 AM CDT Sat Oct 5 2019 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-060945- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 438 AM CDT Sat Oct 5 2019 This Hazardous Weather Outlook is for portions of south central Alabama...southwest Alabama...northwest Florida and southeast Mississippi. .DAY ONE...Today and Tonight There is a moderate risk of rip currents along area beaches through tonight. A few storms this afternoon and evening could be capable of producing strong wind gusts up to 50 mph. .DAYS TWO THROUGH SEVEN...Sunday through Friday There is a high risk of rip currents along area beaches Sunday and Monday. A moderate risk follows thereafter. .SPOTTER INFORMATION STATEMENT... Activation of SkyWarn Severe Storm Spotter networks is not expected through Friday. GMZ630>636-650-655-670-675-060945- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 438 AM CDT Sat Oct 5 2019 This Hazardous Weather Outlook is for portions of the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday Moderate to occasionally strong winds may create hazardous conditions for small craft over the open Gulf waters Saturday night through Sunday and again Monday night through Wednesday.
In the hours before
Special weather statement, Oct 5, 1:47 PM CDT, 37 minutes before
Special Weather Statement National Weather Service Mobile AL 147 PM CDT Sat Oct 5 2019 ALZ054-051915- Wilcox AL- 147 PM CDT Sat Oct 5 2019 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...SOUTH CENTRAL WILCOX COUNTY UNTIL 215 PM CDT... At 147 PM CDT, the strong thunderstorm was located 7 miles southeast of Camden, moving west at 5 mph. Wind gusts of 40 to 50 mph will be possible with this storm. Locations impacted include... Camden. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3204 8724 3188 8713 3184 8734 3207 8748 TIME...MOT...LOC 1847Z 072DEG 5KT 3191 8722
Special weather statement, Oct 5, 2:14 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service Mobile AL
214 PM CDT Sat Oct 5 2019
ALZ054-052000-
Wilcox AL-
214 PM CDT Sat Oct 5 2019
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN WILCOX COUNTY UNTIL 300 PM CDT...
At 214 PM CDT, the strong thunderstorm was located 5 miles southwest
of Camden, moving west at 10 mph.
Pea sized hail and wind gusts of 40 to 50 mph will be possible with
this storm.
Locations impacted include...
Yellow Bluff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3200 8732 3188 8724 3183 8738 3183 8747
3199 8754
TIME...MOT...LOC 1914Z 079DEG 8KT 3192 8734The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 4, 7:17 PM CDT | Special Weather Statement | MOB | Mobile | 43 min |
| Oct 4, 7:39 PM CDT | Severe Thunderstorm Warning | MOB | Mobile | 38 min |
| Oct 4, 8:04 PM CDT | Special Weather Statement | MOB | Mobile | 56 min |
| Oct 5, 4:29 AM CDT | Rip Current Statement | MOB | Baldwin, Mobile | 63 hr |
| Oct 5, 1:47 PM CDT | Special Weather Statement | MOB | Wilcox | 28 min |
| Oct 5, 2:14 PM CDT | Special Weather Statement | MOB | Wilcox | 46 min |
| Oct 5, 3:02 PM CDT | Special Weather Statement | MOB | Clarke | 43 min |
| Oct 5, 3:44 PM CDT | Special Weather Statement | MOB | Clarke | 31 min |
| Oct 5, 4:18 PM CDT | Special Weather Statement | MOB | Choctaw | 57 min |
| Oct 5, 4:29 PM CDT | Special Weather Statement | MOB | Choctaw | 61 min |
| Oct 5, 4:37 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw, Washington | 38 min |
| Oct 5, 4:59 PM CDT | Special Weather Statement | MOB | Washington | 61 min |
| Oct 5, 5:12 PM CDT | Severe Thunderstorm Warning | MOB | Washington | 48 min |
| Oct 5, 5:56 PM CDT | Special Weather Statement | MOB | Clarke | 64 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.